Alabama, 2007Drought in Alabama, June 1 to 30, 2007
June 1 to 30, 2007 · NWS BMX · 36 events in 36 counties and zones
Below normal rainfall (generally one to three inches) across Central Alabama through the month of June exacerbated the ongoing drought conditions. By the end of the month, all or portions of 24 Central Alabama counties were placed in the Exceptional (D4) Drought category.
Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below normal rainfall (generally one to three inches) across Central Alabama through the month of June exacerbated the ongoing drought conditions. By the end of the month, all or portions of 24 Central Alabama counties were placed in the Exceptional (D4) Drought category. This area was generally from the cities Demopolis, Clanton, Ashland, and Heflin, northward. Most of the remainder of Central Alabama experienced Extreme (D3) Drought conditions as June drew to a close.
Hydrologic and agricultural impacts were widely felt. Crops became highly stressed due to the lack of rainfall, with losses by the end of the month ranging from 50 to nearly 100 percent in some Central Alabama counties. Stream flows on area rivers and waterways remained near record low levels, and most reservoir levels were well below normal. The number of mandatory water restrictions continued to increase, with fines and surcharges being enforced for excessive water usage. Many residential lawns, shrubbery, and gardens became severely stressed by the very dry conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 31, 10:53 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, May 31, 10:53 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 PM CDT THU MAY 31 2007
.UPDATE...FOR ZONE FORECAST.
&&
.DISCUSSION...A FEW ISOLATED SHOWERS MAY MAKE IT INTO SOUTHEAST
SECTIONS PRIOR TO DISSIPATING. WILL HANDLE THIS WITH NOWCASTS.
OTHERWISE...EXPECT PARTLY CLOUDY SKIES OVERNIGHT WITH READINGS VERY
SIMILAR TO LAST NIGHT. HAZE AND SMOKE WILL ONCE AGAIN DEVELOP ACROSS
ALL BUT THE WESTERN SECTIONS. ADJUSTED THE SKY COVER WEST
OVERNIGHT AND LEFT THE REMAINDER OF THE FORECAST AS IS.
&&
.AVIATION...06Z TAF DISCUSSION.
CONTINUING WITH A PERSISTENCE FORECAST. SMOKE WILL LIKELY BECOME AN
ISSUE AGAIN TONIGHT AFTER 08Z. SMOKE DISPERSION MODELS STILL
INDICATE SMOKE COULD BE WORSE TOMORROW MORNING THAN THURSDAY MORNING.
SCATTERED CU WILL DEVELOP AGAIN IN THE LATE THIS MORNING. OF SMALL
CONCERN IS LIGHT ISOLATED SHOWERS ACROSS THE AREA FOR FRIDAY. MOST
WILL BE IN THE FORM OF VIRGA WITH BASES OF AROUND 7000 FT.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
KSL
Hazardous weather outlook, May 31, 6:57 PM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 PM CDT THU MAY 31 2007
ALZ011>015-017>050-020030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
757 PM CDT THU MAY 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
Drought, Autauga
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Autauga forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Drought, Blount
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Blount forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought, Chambers
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Chilton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Drought, Clay
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought, Cleburne
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Drought, Coosa
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Drought, Elmore
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Drought, Etowah
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Etowah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought, Fayette
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Drought, Greene
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Drought, Hale
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Drought, Lee
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Drought, Lowndes
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lowndes forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Drought, Macon
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Drought, Marengo
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Marengo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Drought, Marion
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Drought, Perry
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought, Pickens
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Pickens forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Drought, Randolph
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought, Russell
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought, St. Clair
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought, Sumter
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Sumter forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Drought, Talladega
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought, Tallapoosa
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Drought, Tuscaloosa
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Drought, Walker
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Walker forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Drought, Winston
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Winston forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
Drought, Bibb
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45818, 45820, 45821, 45822, 45823, 45824, 45825, 45826, 45827, 45828, 45829, 45830, 45831, 45832, 45833, 45834, 45835, 45836, 45837, 45838, 45839, 45840, 45841, 45842, 45843, 45844, 45845, 45846, 45847, 45848, 45849, 45850, 45851, 45853, 45854, 45855.